1
$\begingroup$

Does anyone have a reference that the Albanese is dual to the Picard scheme (under suitable conditions)?

Edit: In fact, the following is true: $(\mathrm{Pic}^0(X)_{\mathrm{red}})^\vee = \mathrm{Alb}(X)$, and the Picard scheme is reduced (and then smooth and an Abelian scheme) iff equality holds in $\dim H^1(X,\mathcal{O}_X) \geq \dim \mathrm{Pic}^0(X)$ ("defect of smoothness").

$\endgroup$
5
$\begingroup$

The nicest modern reference for the theory of the Albanese that I know of is the appendix to this article of S. Mochizuki.

| cite | improve this answer | |
$\endgroup$
4
$\begingroup$

I think there are many places where this is written in detail.

A good reference is Birkenake-Lange's book Complex Abelian Varieties, Proposition 11.11.6 (page 357), where the statement $\textrm{Pic}^0(M)=\widehat{\textrm{Alb}(M)}$ is proven for any smooth projective variety $M$.

| cite | improve this answer | |
$\endgroup$
  • $\begingroup$ Thanks. Unfortunately, I am interested in the result in positive characteristic. $\endgroup$ – user19475 Apr 19 '13 at 12:55
4
$\begingroup$

The original reference is: On Picard Varieties, Wei-Liang Chow, American Journal of Mathematics 74, 895-909 (1952), with references to earlier work by Weil and Igusa.

| cite | improve this answer | |
$\endgroup$
1
$\begingroup$

See also [FGA explained], Corollary 9.5.13 and Remark 9.5.25.

| cite | improve this answer | |
$\endgroup$
-1
$\begingroup$

I like very much Mumford's "abelian varieties", which has the advantage to work over any characteristic. enjoy!

| cite | improve this answer | |
$\endgroup$
  • 1
    $\begingroup$ Mumford's Abelian Varieties works only over algebraically closed fields, and has nothing about Albaneses. $\endgroup$ – anon Apr 18 '13 at 13:56

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy